Alert archive / New Jersey / Small Craft Advisories in 2013
Small Craft Advisory 104, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this small craft advisory at Dec 25, 2013, 6:43 AM EST. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Dec 25, 2013, 6:43 AM EST (11:43 UTC)
- Expired
- Dec 25, 2013, 9:24 AM EST
- In force
- 3 hr
- Issued by
- NWS Philadelphia/Mount Holly
The text
As transmitted, in the capitals the NWS used until 2016.
339 WHUS71 KPHI 251143 MWWPHI URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 643 AM EST WED DEC 25 2013 ANZ450>455-251500- /O.NEW.KPHI.SC.Y.0104.131225T1143Z-131225T1500Z/ COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 643 AM EST WED DEC 25 2013 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST THIS MORNING. * WINDS...NORTH 15 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...3 TO 5 FEET. * TIMING... PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
1 follow-up statement
146 WHUS71 KPHI 251424 MWWPHI URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 924 AM EST WED DEC 25 2013 ANZ450>455-251530- /O.CAN.KPHI.SC.Y.0104.000000T0000Z-131225T1500Z/ COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 924 AM EST WED DEC 25 2013 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND SEAS HAVE FALLEN BELOW SMALL CRAFT CRITERIA. $$ MEOLA
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this small craft advisory went out at Dec 25, 3:45 AM EST, 2 hours 58 minutes earlier.
Area forecast discussion, Dec 25, 3:45 AM EST, 2 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
345 AM EST WED DEC 25 2013
.SYNOPSIS...
HIGH PRESSURE WILL MOVE EASTWARD AND OUT TO SEA THROUGH TONIGHT.
THEN, A LOW PRESSURE SYSTEM OVER EASTERN CANADA WILL MOVE EAST
AND ITS ATTENDANT COLD FRONT WILL CROSS THE REGION LATE THURSDAY
AFTERNOON. HIGH PRESSURE IS THEN EXPECTED INTO SUNDAY. A COASTAL
LOW COULD IMPACT EXTREME SOUTHERN AND EASTERN AREAS ON SUNDAY. MORE
HIGH PRESSURE AND COLDER TEMPERATURES ARE EXPECTED FOR THE FIRST
PART OF NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF EARLY THIS CHRISTMAS MORNING...BOTH RADAR AND STLT LOOPS
INDICATE LAKE EFFECT SNOW BAND ACTIVITY OVER ERN PA AND NJ IS
DIMINISHING. THIS IS TO BE EXPECTED AS THE LOW-LVL COLD ADVECTION IS
DECREASING AND 850 MB TEMPS ARE ACTUALLY WARMING DUE TO SUBSIDENCE.
MSAS ANALYSIS SHOWS THE SFC PRES GRADIENT BEGINNING TO RELAX AND THE
NW WINDS...WHILE CONTINUING...ARE BECOMING LESS GUSTY. THIS TREND
SHOULD CONTINUE THROUGH EARLY MORNING. WITH MOSTLY CLEAR SKIES...
EXCEPT FAR NW...AND DIMINISHING WINDS...TEMPS SHOULD CONTINUE TO
FALL TO FCST MINS IN THE TEENS GENERALLY N/W OF PHL AND LOW 20S S/E.
FOR CHRISTMAS DAY...A SFC RIDGE OF HIGH PRESS WILL MOVE ACROSS THE
AREA RESULTING IN LIGHT WINDS AND FAIR SKIES. SOME HI TO MID-LVL
CLOUDS AND MOISTURE AHEAD OF THE NEXT UPPER TROF WILL OVERSPREAD THE
AREA DURING THE AFTERNOON. THIS WILL FURTHER LIMIT DAYTIME HEATING
AND AFTN TEMPS WILL LIKELY REMAIN BELOW FREEZING FROM THE PHL AREA
NW AND JUST SLIGHTLY ABOVE TO THE SE. BY LATE AFTN THE AXIS OF THE
HIGH PRES RIDGE SHOULD BE SLIGHTLY OFFSHORE WITH WINDS BECOMING
LIGHT SELY.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM THURSDAY/...
DURING THIS TIME THE SFC HIGH WILL CONT TO MOVE OFFSHORE AND A LIGHT
SLY WIND WILL DEVELOP...ALTHO IT APPEARS THE PRES GRADIENT WILL
REMAIN RATHER WEAK. MEANWHILE THE NEXT MID-LVL SHRTWV TROF WILL MOVE
FROM THE UPPER MS VLY TO THE OH VLY. AHEAD OF THIS TROF...UVV AND
LOW-LVL WARM ADVCTN WILL INCREASE...HWVR MOISTURE WILL BE SMWHAT
LIMITED SO THE MAIN EFFECT WILL BE INCREASING MID TO HI-LVL CLOUDS.
DID KEEP A SLIGHT CHC FOR SNOW TOWARDS MORNG OVER NWRN AREAS BUT
CONFIDENCE IS NOT VERY HIGH ATTM. WITH CLOUDS AND WARM ADVECTION
THE OVERNIGHT MINS SHOULD BE A FEW DEGREES WARMER THAN THIS
MORNING.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
AT THE START OF THE PD, AN AREA OF LOW PRES WILL BE MOVG ACRS ERN
CANADA. ITS ASSOCD CDFNT WILL BE TRACKING ACRS THE OH VLY AND WILL
REACH NRN PORTIONS OF OUR REGION DURG THE AFTN. THIS FRONT CUD
TRIGGER SOME SNOW SHOWERS, BUT OVERALL MOISTURE IS LACKING, THE
FRONT IS FAST MOVING SO POPS AND QPF ARE LOW.
BEHIND THIS FRONT, HIGH PRESSURE WILL BUILD IN FROM THE SW FOR THU
NIGHT THRU SUN, BRINGING DRY WX AND MODERATING TEMPS. WITH RETURN
SWLY FLOW BY SUN, A NICE WARM UP INTO THE 50S IS FCST IN MANY
AREAS.
DURG SUN, AN AREA OF LOW PRES IS FCST TO DEVELOP OFF THE SERN
CONUS CST AND MOVE NEWD. THE GFS IS FURTHER E WITH ITS POSN THAN
THE ECMWF. THE CMC SOLN, WHILE ABOUT AS FAR E AS THE GFS BRINGS
ITS PRECIP SHIELD MUCH FURTHER W, WHICH DOESN'T MAKE MUCH SENSE.
NEEDLESS TO SAY, THE GFS AND ECMWF HAVE BEEN STICKING TO THEIR
RESPECTIVE SOLNS FOR A FEW CYCLES NOW. BASED ON THEIR TRACKS,
THERE COULD BE SOME PRECIP SUN AFTN/EVE OVER SERN SECTIONS OF THE
AREA, MAINLY. BASED ON THE CONTINUED PERSISTENCE OF THE GUID, WILL
INTRODUCE SOME POPS (ALBEIT LOW ONES ATTM).
ONCE THIS LOW MOVES BY, ANOTHER AREA OF STRONG HIGH PRESSURE FROM
THE CNTRL CONUS WILL BUILD IN AND EXPECT A RETURN TO COLDER TEMPS
TO END THE YEAR. A WEAK LOW COULD TRIGGER SOME SNOW SHOWERS N AND
W AS WELL.
TEMPS WILL BE ON A BIT OF A ROLLER COASTER THRU THE PD...BELOW
NRML, BUT RISING THRU THE WEEKEND AND PEAKING ON SUN, THEN
PLUMMETING BEHIND THE DEPARTURE OF THE CSTL LOW AND ITS FRONTS
WITH A COLD DAY EXPECTED ON TUE.
&&
.AVIATION /08Z WEDNESDAY THROUGH SUNDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
VFR CONDS ARE EXPECTED DURING THE TAF FCST PERIOD. AS HIGH PRES
MOVES OVER THE AREA TODAY...NW WINDS WILL CONTINUE TO DIMINISH THIS
MORNING AND THEN BECOME LIGHT/VRBL THIS AFTERNOON AND EVE. AS THE
HIGH MOVES OFFSHORE TONIGHT...WINDS BECOME MORE SE TO S BUT REMAIN
LIGHT...WELL UNDER 10 KT. MID TO HIGH LVL CLOUDS OVERSPREAD THE AREA
THIS AFTN AND EVE BUT CIGS SHOULD REMAIN ABOVE 10 KFT.
OUTLOOK...
THU...MOSTLY VFR. A FEW SNOW SHOWERS PSBL ACROSS THE NRN AREAS
THAT CUD REDUCE CIGS/VSBYS. HIGH CONFIDENCE.
THU NIGHT THRU SAT NIGHT...VFR. HIGH PRESSURE. HIGH CONFIDENCE.
SUN...MOSTLY VFR. THERE IS THE POTENTIAL OF A COASTAL LOW HAVING
SOME IMPACT ON THE EXTREME SOUTHERN AND EASTERN AREAS. LOW CONFIDENCE.
&&
.MARINE...
THE SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR ALL FCST WATERS UP TO
600 AM. WINDS AND SEAS HAVE BEGUN TO DIMINISH AND SHOULD CONTINUE TO
DROP OFF DURING THE MORNING HOURS. SCA CONDS MIGHT LAST A COUPLE OF
HOURS BEYOND 6 AM OVER THE COASTAL WATERS...BUT WILL NOT EXTEND THE
SCA AT THIS TIME. OTHERWISE...WINDS AND SEAS WILL BECOME LIGHT THIS
AFTERNOON AND WILL REMAIN SO TONIGHT AS A RIDGE OF HIGH PRESSURE
MOVES OVER THE WATERS.
OUTLOOK...
THU THRU SAT NIGHT...SUB-SCA CONDITIONS EXPECTED.
SUN AND MON...WINDS AND SEAS WILL BUILD ON THE WATERS ON SUN. A
SMALL CRAFT FLAG MAY BE NEEDED, PERHAPS CONTINUING INTO MON AS LOW
PRES MOVES BY OFF THE CST. CONFIDENCE IS LOW ON HOW CLOSE TO THE
CST THIS LOW PASSES.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EST EARLY THIS MORNING FOR
ANZ430-431-450>455.
&&
SYNOPSIS...NIERENBERG
NEAR TERM...AMC
SHORT TERM...AMC
LONG TERM...NIERENBERG
AVIATION...AMC/NIERENBERG
MARINE...AMC/NIERENBERGHazardous weather outlook, Dec 25, 4:16 AM EST, 2 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 416 AM EST WED DEC 25 2013 NJZ001-007>010-PAZ054-055-060>062-101-103-105-260930- SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-CARBON-MONROE-BERKS-LEHIGH- NORTHAMPTON-WESTERN CHESTER-WESTERN MONTGOMERY-UPPER BUCKS- 416 AM EST WED DEC 25 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ001>004-MDZ008-012-015-019-020-NJZ012>027-PAZ070-071-102-104-106- 260930- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-MIDDLESEX-WESTERN MONMOUTH- EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-DELAWARE-PHILADELPHIA-EASTERN CHESTER- EASTERN MONTGOMERY-LOWER BUCKS- 416 AM EST WED DEC 25 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-260930- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 416 AM EST WED DEC 25 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Small Craft Advisories in New Jersey, 2013Every small craft advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.